Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Dec 2, 2019, 2:17 PM EST for 4 counties in New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2019, 2:17 PM EST (19:17 UTC)
- Expired
- Dec 2, 2019, 3:15 PM EST
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 82 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WWUS81 KPHI 021917
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
217 PM EST Mon Dec 2 2019
NJZ001-008>010-012>014-022015-
Morris-Hunterdon-Eastern Monmouth-Sussex-Western
Monmouth-Somerset-Middlesex-
217 PM EST Mon Dec 2 2019
...AN AREA OF HEAVY SNOW WILL AFFECT NORTHEASTERN HUNTERDON...
MORRIS...EASTERN SUSSEX...SOMERSET...NORTHEASTERN MONMOUTH AND
MIDDLESEX COUNTIES...
At 215 PM EST, an area of heavy snow is slowly moving across
portions of Monmouth County northwestward to Middlesex and Somerset
then to Morris and Sussex counties.
Snowfall rates up to an inch per hour will occur in the heaviest
area of snow, resulting in an increase in accumulations on untreated
surfaces and also significantly reducing the visibility. Remember,
bridges and overpasses tend to be colder and therefore be more
slippery.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared that untreated roads will quickly become slush to snow
covered during heavier bursts of snow. Slow down and allow extra
time when traveling.
Locations impacted include...
New Brunswick, Perth Amboy, Long Branch, Morristown, Asbury Park,
Somerville, Sandy Hook, Somerset, Edison, Middletown, Old Bridge,
East Brunswick, Bridgewater, Sayreville, North Brunswick, Marlboro,
Carteret, Dover, Tinton Falls and Holmdel.
This includes the following highways...
Garden State Parkway between mile markers 100 and 134.
Interstate 287 in New Jersey between mile markers 0 and 52.
Interstate 78 in New Jersey between mile markers 20 and 42.
Interstate 80 in New Jersey between mile markers 22 and 47.
New Jersey Turnpike between exits 10 and 13.
LAT...LON 4014 7400 4032 7441 4070 7494 4129 7455
4120 7437 4104 7450 4105 7445 4097 7428
4090 7427 4091 7433 4075 7436 4067 7446
4065 7440 4060 7446 4060 7421 4047 7427
4041 7400 4048 7402 4048 7401 4047 7399
TIME...MOT...LOC 1913Z 204DEG 49KT 4037 7396
$$
GorseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 2, 1:14 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 2, 1:14 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
114 PM EST Mon Dec 2 2019
.SYNOPSIS...
Low pressure located off the New Jersey coast early this
morning will intensify as it progresses to the northeast. The
low is forecast to reach Nova Scotia late on Tuesday. High
pressure is expected to build toward our region from the west
and southwest during the middle and late parts of the week. The
center of the high should pass off the coast on Friday. A cold
front approaching from the northwest is anticipated to arrive on
Friday night, followed by another area of high pressure for the
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
100 PM Update: Added inland Monmouth County to the Winter Storm
Warning. The snow band has been persistent in producing moderate
to heavy snowfall across the area that will likely persist into
the afternoon and possibly into the evening. Confidence in
higher totals has increased, hence the upgrade to a warning.
1130 AM Update: The deformation snow band is now well
established across northern and central NJ expending into NE
PA. Although light snow is still forecast across SE PA later
this afternoon and evening, the trend in both guidance and
current radar trends indicate that the higher snow totals will
be farther east where the best forcing and colder temperatures
are located. Therefore, we opted to downgrade Lehigh and Carbon
Counties to a Winter Weather Advisory and cancel the Advisory
for Berks and Chester Counties. Again, light accumulating snow
is still forecast in these areas, but the forecast for higher
amounts has shifted farther east.
930 AM Update: The well advertised band of snow is now
developing across the forecast area. Mesoanalysis indicates a
strengthening band of frontogenesis extending from NE PA
southeastward into southern NJ. At the surface, a trough of low
pressure is located in the same region. The FGen band of
precipitation is currently extending from northern NJ southward
down to about Atlantic County and westward across far eastern
PA just east of Philadelphia. Expecting this activity to
continue over the next several hours well into the afternoon. As
temperatures continue to fall to around freezing farther south
across at least central NJ and at least Bucks County PA, snow
will begin to accumulate.
Previous discussion...
The models have been fairly consistent from run to run with the
synoptic scale features, but there has been quite a bit of
variability at the mesoscale level.
A mid level low over the middle Ohio River Valley early this
morning should reach the waters off the lower Delmarva Peninsula
early this evening. Meanwhile complex surface low pressure off
the New Jersey coast is expected to move slowly to the east
northeast today.
Around 6:00 AM, there was a wintry mix of precipitation in the
Poconos, parts of the Lehigh Valley and upper Bucks County, and
parts of northwestern New Jersey. Patchy light rain and drizzle
was falling in southeastern Pennsylvania, and central and
southern New Jersey.
As the low intensifies, precipitation rates are expected to
increase in eastern Pennsylvania and New Jersey. Meanwhile,
somewhat colder air aloft will build southeastward over our
region during the course of the day. The precipitation type is
expected to change over to snow gradually from northwest to
southeast.
As the day progresses, mesoscale bands of heavier precipitation
are expected to develop in the northeastern half of our
forecast area. Based on the high resolution models, the banding
seems most likely in northern and central New Jersey, perhaps
extending back into the Pocono Region, the Lehigh Valley, and
Bucks County in Pennsylvania. Those areas are under a Winter
Storm Warning. Based on the nature of this event, snowfall
totals will likely be quite variable. The current forecast is a
reasonable average for each area. Generally amounts should be in
the 5 to 10 inch range in the warned counties.
We have Winter Weather Advisories in place from Berks County,
through the Philadelphia area, to the northern and central parts
of the New Jersey coast. Accumulating snow is anticipated
there, but amounts should be mainly in the 1 to 4 inch range.
Northeastern Maryland, Delaware and far southern New Jersey
should escape any significant issues. Precipitation amounts are
expected to be considerably lighter there than in areas to the
northeast, closer to the effects of the low off the coast. A
light coating of snow is possible, especially away from the
coast but it should not be particularly impactful.
Temperatures are not anticipated to vary much today from the
early morning readings. The wind should settle into the
northwest around 10 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
The mid level low is forecast to reach the waters off Cape Cod
by daybreak on Tuesday. The complex surface low should be over
the waters to the east of New England by that time.
As the low moves away from our region, the snow will end
gradually from west to east. The last part of our forecast area
to hold on to the snow should be Monmouth County and Ocean
County in New Jersey.
The sky is anticipated to remain cloudy, with some breaks
possible over our western counties toward daybreak on Tuesday.
Tonight's low temperatures in our region should range from the
middle 20s to the lower 30s with a northwest wind 10 to 15 MPH.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
The low will be east of Cape Cod on Tuesday morning, and will
continue to depart throughout the day. Weak high pressure then
builds across the region late Tuesday and Tuesday night.
Temperatures warm up a bit compared to Monday, but will still be
below normal, topping off in the upper 30s to low 40s
throughout.
Upper trough with strong shortwave energy moves through the
Northeast on Wednesday. Surface low pressure develops at the
base of the trough, but current models keep the storm well
offshore. There could be some Lake Effect snow bands moving into
the southern Poconos, northern New Jersey, and Lehigh Valley,
so will carry slight chance PoPs for those areas.
High pressure builds back for Thursday, and then a cold front
passes through the region on Friday. This could touch off some
more snow showers in the far northern zones and rain showers
elsewhere.
Conditions look to dry out for next weekend as high pressure
returns. Temperatures will generally be below seasonal averages,
although could be near normal on Friday and Sunday.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon...MVFR to IFR CIGs with snow generally northeast
of the Philly terminals but likely to impact ABE/TTN/PNE
periodically through 22z. Thereafter, the snow should spread
south to PHL/MIV/ACY/ILG by 00z. RDG may see little or no
precipitation. Reductions to IFR VSBY expected when snow
occurs. Northwest winds 10 to 20 kt. Confidence is moderate on
CIGs; low on VSBYs and precipitation timing; high on winds.
Tonight...MVFR to IFR continues this evening with snow,
especially near/east of PHL. Improvement should occur between
06z and 10z, with VFR expected by daybreak. Northwest winds 10
to 20 kt. Low confidence on CIGs/VSBYs/precipitation; high
confidence on winds.
Tuesday...VFR with northwest winds 10 to 20 kt with higher
gusts. High confidence.
OUTLOOK...
Tuesday night...VFR. West wind 5 to 10 knots.
Wednesday...VFR. Slight chance for sub-VFR conditions in
-SHSN at KRDG/KABE. West wind around 10 knots.
Wednesday night...VFR. West wind 5 to 10 knots.
Thursday...VFR. West wind around 10 knots.
Friday...Mainly VFR. Sub-VFR conditions possible in SHRA in the
afternoon. West wind around 10 knots.
&&
.MARINE...
Complex low pressure off the New Jersey coast early this
morning will progress slowly to the northeast today and tonight.
The wind on the coastal waters of New Jersey and Delaware
should settle into the northwest.
The Gale Warning for the waters off the coasts of Monmouth
County and Ocean County has been discontinued. Otherwise, Small
Craft Advisory conditions are anticipated for all our coastal
waters and for Delaware Bay through Tuesday, as the northwest
wind gusts around 30 knots.
OUTLOOK...
Tuesday...Northwest winds 15 to 25 kt with gusts up to 30 kt.
Seas on the ocean will be 4 to 6 feet.
Tuesday night and Wednesday...Sub-SCA conditions expected.
Wednesday night and Thursday...SCA conditions possible with
northwest winds 15-20 kt with gusts up to 30 kt.
Friday...SCA conditions in the morning, diminishing late.
&&
.TIDES/COASTAL FLOODING...
Widespread advisory-level flooding is occurring on the Atlantic
New Jersey coast and should continue in the back bays and on
Raritan Bay through the early afternoon. A coastal flood
advisory remains in effect through 4 pm. Offshore winds should
preclude coastal flooding beyond today's high tide.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Warning until 4 AM EST Tuesday for PAZ055-062-105-
106.
Winter Weather Advisory until 1 AM EST Tuesday for PAZ054-061-
070-071-103-104.
NJ...Winter Storm Warning until 4 AM EST Tuesday for NJZ001-007>010-
012-013-015.
Coastal Flood Advisory until 4 PM EST this afternoon for
NJZ012>014-020-022>027.
Winter Weather Advisory until 4 AM EST Tuesday for NJZ014-019-
020-027.
Winter Weather Advisory until 1 AM EST Tuesday for NJZ017-018.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST Tuesday for ANZ430-431-
450>455.
&&
Synopsis...Iovino
Near Term...Iovino/Staarmann
Short Term...Iovino
Long Term...MPS
Aviation...CMS/MPS
Marine...Iovino/MPS
Tides/Coastal Flooding...CMSHazardous weather outlook, Dec 2, 1:18 PM EST, 59 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 118 PM EST Mon Dec 2 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-PAZ060-101-102-031830- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Cumberland-Berks-Western Chester- Eastern Chester- 118 PM EST Mon Dec 2 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ001-007>010-015-PAZ055-062-105-106-031830- Sussex-Warren-Morris-Hunterdon-Somerset-Mercer-Monroe-Northampton- Upper Bucks-Lower Bucks- 118 PM EST Mon Dec 2 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ017-018-PAZ054-061-070-071-103-104-031830- Gloucester-Camden-Carbon-Lehigh-Delaware-Philadelphia- Western Montgomery-Eastern Montgomery- 118 PM EST Mon Dec 2 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ012-013-031830- Middlesex-Western Monmouth- 118 PM EST Mon Dec 2 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central New Jersey and northern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ014-020-027-031830- Eastern Monmouth-Ocean-Southeastern Burlington- 118 PM EST Mon Dec 2 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ019-031830- Northwestern Burlington- 118 PM EST Mon Dec 2 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ022>026-031830- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 118 PM EST Mon Dec 2 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. There is potential for light accumulating snowfall this evening, mainly for areas farther north and away from the immediate coast. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-031830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 118 PM EST Mon Dec 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Staarmann
In the hours before
Local storm report, Dec 2, 12:36 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY SNOW HIGHLAND LAKES 41.18N 74.47W
12/02/2019 M5.0 INCH SUSSEX NJ TRAINED SPOTTER
&&
GORSELocal storm report, Dec 2, 12:52 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW 2 E RANDOLPH, NJ 40.85N 74.54W
12/02/2019 M3.0 INCH MORRIS NJ COCORAHS
2 INCHES IN PAST 4 HOURS.
&&
JEOSpecial weather statement, Dec 2, 12:59 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1259 PM EST Mon Dec 2 2019
NJZ001-007>010-012-PAZ055-021915-
Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Monroe-
1259 PM EST Mon Dec 2 2019
...AN AREA OF HEAVY SNOW AFFECTING NORTHEASTERN HUNTERDON...
MORRIS...SUSSEX...NORTHERN WARREN...SOMERSET...MIDDLESEX AND
NORTHEASTERN MONROE COUNTIES...
At 1255 PM EST, an area of heavy snow continues across much of
northern New Jersey into a portion of the southern Poconos.
Snowfall rates up to an inch per hour will result in an increase in
accumulations on untreated surfaces and also significantly reduce
the visibility. Remember, bridges and overpasses tend to be colder
and therefore be more slippery.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared that untreated roads will quickly become slush to snow
covered during heavier bursts of snow. Slow down and allow extra
time when traveling.
Locations impacted include...
New Brunswick, Perth Amboy, Morristown, Somerville, Port Jervis,
Newton, Montague, Somerset, Edison, Old Bridge, East Brunswick,
Bridgewater, Sayreville, North Brunswick, Carteret, Dover, Madison,
Hopatcong, Middlesex and Florham Park.
This includes the following highways...
Garden State Parkway between mile markers 121 and 133.
Interstate 287 in New Jersey between mile markers 0 and 54.
Interstate 78 in New Jersey between mile markers 25 and 42.
Interstate 80 in New Jersey between mile markers 7 and 47.
New Jersey Turnpike between exits 10 and 12.
LAT...LON 4120 7437 4104 7450 4100 7430 4090 7427
4091 7433 4075 7436 4067 7446 4065 7440
4060 7446 4059 7420 4050 7428 4045 7423
4030 7438 4123 7539 4125 7513 4115 7515
4108 7503 4116 7490 4132 7480 4136 7469
TIME...MOT...LOC 1755Z 204DEG 49KT 4065 7422
GorseLocal storm report, Dec 2, 1:30 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 PM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM SNOW MOUNT ARLINGTON 40.93N 74.63W
12/02/2019 M3.0 INCH MORRIS NJ PUBLIC
&&
JEOLocal storm report, Dec 2, 1:38 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
138 PM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM SNOW SPRING LAKE 40.15N 74.03W
12/02/2019 M1.0 INCH MONMOUTH NJ BROADCAST MEDIA
FELL IN 45 MINUTES.
&&
JEOSpecial weather statement, Dec 2, 2:17 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
217 PM EST Mon Dec 2 2019
NJZ001-008>010-012>014-022015-
Morris-Hunterdon-Eastern Monmouth-Sussex-Western
Monmouth-Somerset-Middlesex-
217 PM EST Mon Dec 2 2019
...AN AREA OF HEAVY SNOW WILL AFFECT NORTHEASTERN HUNTERDON...
MORRIS...EASTERN SUSSEX...SOMERSET...NORTHEASTERN MONMOUTH AND
MIDDLESEX COUNTIES...
At 215 PM EST, an area of heavy snow is slowly moving across
portions of Monmouth County northwestward to Middlesex and Somerset
then to Morris and Sussex counties.
Snowfall rates up to an inch per hour will occur in the heaviest
area of snow, resulting in an increase in accumulations on untreated
surfaces and also significantly reducing the visibility. Remember,
bridges and overpasses tend to be colder and therefore be more
slippery.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared that untreated roads will quickly become slush to snow
covered during heavier bursts of snow. Slow down and allow extra
time when traveling.
Locations impacted include...
New Brunswick, Perth Amboy, Long Branch, Morristown, Asbury Park,
Somerville, Sandy Hook, Somerset, Edison, Middletown, Old Bridge,
East Brunswick, Bridgewater, Sayreville, North Brunswick, Marlboro,
Carteret, Dover, Tinton Falls and Holmdel.
This includes the following highways...
Garden State Parkway between mile markers 100 and 134.
Interstate 287 in New Jersey between mile markers 0 and 52.
Interstate 78 in New Jersey between mile markers 20 and 42.
Interstate 80 in New Jersey between mile markers 22 and 47.
New Jersey Turnpike between exits 10 and 13.
LAT...LON 4014 7400 4032 7441 4070 7494 4129 7455
4120 7437 4104 7450 4105 7445 4097 7428
4090 7427 4091 7433 4075 7436 4067 7446
4065 7440 4060 7446 4060 7421 4047 7427
4041 7400 4048 7402 4048 7401 4047 7399
TIME...MOT...LOC 1913Z 204DEG 49KT 4037 7396
GorseThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 10:39 AM EST | Special Marine Warning | PHI | 66 min | |
| Dec 2, 10:43 AM EST | Special Weather Statement | PHI | Hunterdon, Mercer, Morris, Somerset | 47 min |
| Dec 2, 11:34 AM EST | Special Weather Statement | PHI | Middlesex, Morris, Somerset, Sussex, Warren | 71 min |
| Dec 2, 12:59 PM EST | Special Weather Statement | PHI | Middlesex, Morris, Somerset, Sussex | 76 min |
| Dec 2, 6:13 PM EST | Gale Warning | PHI | 16 hr |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.